Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 13, 2016, 8:21 PM CDT for Harmon County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- May 13, 2016, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Harmon County, OK
The radar
The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
The text
As transmitted.
636 WWUS84 KOUN 140121 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT FRI MAY 13 2016 OKZ033-034-036-140145- HARMON OK-GREER OK-JACKSON OK- 821 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON...SOUTH CENTRAL GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 845 PM CDT... AT 820 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF VINSON...MOVING SOUTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3479 9998 3492 9982 3463 9940 3451 9973 TIME...MOT...LOC 0120Z 318DEG 36KT 3481 9984 $$ WR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 13, 6:45 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 13, 6:45 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 645 PM CDT FRI MAY 13 2016 .DISCUSSION... && .AVIATION... A cold front with scattered thunderstorms will pass through oklahoma this evening. winds will turn gusty to the north and northeast, and mvfr ceilings are expected to form over central Oklahoma tonight. && .PREV DISCUSSION... /issued 222 PM CDT FRI MAY 13 2016/ DISCUSSION... A prefrontal trough continues to make its way southward into NW OK this afternoon. Cumulus are becoming more numerous along this trough where inhibition is limited and mlcape has climbed to around 1-1.5K J/kg, thanks to dewpoints in the mid to upper 50s. Widely scattered storms are expected to develop before sunset and then track southward overnight. A damaging wind and hail threat will be possible with dewpoint depressions around 25 to 30 degrees and steep mid level lapse rates in place. The best moisture convergence still appears it will be over western and southwestern OK through this evening so expect the highest coverage there. Subsidence, through most of the layer, will follow the front into the early morning hours tomorrow across our FA before subtle WAA returns around 700 MB over northern OK through tomorrow afternoon. A few showers/storms will remain possible here. WAA will then increase substantially sunday as an 850 MB baroclinic zone lifts northward over I-40 during the day and a mid level perturbation moves under the ridge axis over the Rockies and into the Southern Plains. Rain chances will increase as a result and with cold air remaining in place, some locations may not climb out of the 50s during the day Sun. Severe weather is not expected given very little instability, although some localized heavy rainfall may be possible based on moisture profiles. Precipitation chances will continue through the work week with a mid to upper trough remaining west of our area, although higher chances will briefly shift east with the mid level thetae ridge late monday night through early tuesday morning. heavier rain chances may return to the Red River/western north TX by Tue and Wed, perhaps continuing through the end of the work week before the trough finally passes overhead. localized flash flooding appears possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 61 49 60 / 40 20 40 60 Hobart OK 52 62 48 58 / 50 20 40 60 Wichita Falls TX 57 64 50 62 / 60 20 40 70 Gage OK 46 61 45 59 / 20 20 40 50 Ponca City OK 46 63 46 63 / 50 30 20 50 Durant OK 58 68 52 64 / 20 20 40 60 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/09/09
Hazardous weather outlook, May 13, 12:11 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1211 PM CDT FRI MAY 13 2016 OKZ004>048-050>052-TXZ083>090-141715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1211 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. LOCATION... A SLIGHT RISK COVERS AN AREA NORTH AND WEST OF A LINE FROM PONCA CITY AND ENID... TO WATONGA AND WEATHERFORD... TO ALTUS OKLAHOMA... TO QUANAH TEXAS. A MARGINAL RISK COVERS AN AREA SOUTHEAST OF THE SLIGHT RISK AND NORTHWEST OF A LINE FROM SEMINOLE AND ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM TO 1 AM. IMPACTS... HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. DISCUSSION... A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND NORTHWESTERN OK...AND THEN SPREAD SOUTH DURING THE EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS THE LOW LEVEL JET INCREASES. INSTABILITY AND WIND SHEAR IS EXPECTED TO BE SUFFICIENT FOR SOME STRONG TO SEVERE STORMS TO DEVELOP WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON SATURDAY AS AN UPPER LEVEL DISTURBANCE KEEPS A DIFFUSE FRONTAL BOUNDARY ACROSS THE SOUTHERN PLAINS. THUNDERSTORM CHANCES WILL CONTINUE TO LINGER SATURDAY NIGHT INTO SUNDAY. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS A STRONGER SYSTEM APPROACHES THE REGION. STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/EM
In the hours before
Local storm report, May 13, 7:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 N GOODLETT 34.39N 99.88W
05/13/2016 M1.25 INCH HARDEMAN TX BROADCAST MEDIA
RELAYED FROM KOLJ RADIO
&&
JPIKELocal storm report, May 13, 7:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 5 SW BUTLER 35.58N 99.25W
05/13/2016 M58 MPH CUSTER OK MESONET
&&
JPIKESpecial weather statement, May 13, 8:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 805 PM CDT FRI MAY 13 2016 OKZ017-023-024-140145- CANADIAN OK-CADDO OK-BLAINE OK- 805 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CANADIAN...NORTH CENTRAL CADDO AND SOUTHWESTERN BLAINE COUNTIES UNTIL 845 PM CDT... AT 804 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF GREENFIELD...MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... HINTON...GEARY...BRIDGEPORT AND GREENFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3576 9855 3581 9844 3555 9813 3546 9842 TIME...MOT...LOC 0104Z 328DEG 21KT 3572 9846
Special weather statement, May 13, 8:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT FRI MAY 13 2016
OKZ017-140200-
BLAINE OK-
809 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE COUNTY UNTIL 900
PM CDT...
AT 807 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EAGLE CITY...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WATONGA...CANTON...HITCHCOCK AND EAGLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3599 9821 3573 9821 3572 9834 3594 9864
3608 9863
TIME...MOT...LOC 0107Z 305DEG 25KT 3598 9851Special weather statement, May 13, 8:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT FRI MAY 13 2016 OKZ025-028-029-140200- OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK- 815 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA... NORTHWESTERN MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 900 PM CDT... AT 814 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN OKLAHOMA CITY...MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3566 9767 3536 9737 3527 9767 TIME...MOT...LOC 0114Z 331DEG 24KT 3555 9769
Special weather statement, May 13, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT FRI MAY 13 2016 OKZ033-034-036-140145- HARMON OK-GREER OK-JACKSON OK- 821 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON...SOUTH CENTRAL GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 845 PM CDT... AT 820 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF VINSON...MOVING SOUTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3479 9998 3492 9982 3463 9940 3451 9973 TIME...MOT...LOC 0120Z 318DEG 36KT 3481 9984 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:00 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 60 min |
| May 13, 7:03 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| May 13, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 46 min |
| May 13, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 24 min |
| May 13, 7:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 48 min |
| May 13, 7:44 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| May 13, 7:50 PM CDT | Special Weather Statement | OUN | Canadian | 40 min |
| May 13, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 29 min |
| May 13, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 34 min |
| May 13, 8:05 PM CDT | Special Weather Statement | OUN | Blaine | 40 min |
| May 13, 8:09 PM CDT | Special Weather Statement | OUN | Blaine | 51 min |
| May 13, 8:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| May 13, 8:23 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan, Payne | 52 min |
| May 13, 8:27 PM CDT | Special Weather Statement | OUN | Custer | 33 min |
| May 13, 8:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| May 13, 9:12 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| May 13, 9:33 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 30 min |
| May 13, 10:00 PM CDT | Special Weather Statement | OUN | Washita | 45 min |
| May 13, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 41 min |
| May 13, 11:02 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| May 13, 11:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| May 14, 12:49 AM CDT | Special Weather Statement | OUN | Carter, Cotton, Jefferson, Stephens | 41 min |
| May 14, 1:22 AM CDT | Special Weather Statement | OUN | Jefferson | 38 min |
| May 14, 2:06 AM CDT | Special Weather Statement | OUN | Jefferson, Love | 54 min |
| May 13, 7:33 PM CDT | Special Weather Statement | OUN | Hardeman | 57 min |
| May 13, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 51 min |
| May 13, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 45 min |
| May 13, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 20 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.